Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 401, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 18, 2012, 9:17 AM EDT for Berrien County, Lanier County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2012, 9:17 AM EDT (13:17 UTC)
- Expired
- Sep 18, 2012, 9:45 AM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Lanier County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2442 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
229
WUUS52 KTAE 181317
SVRTAE
GAC019-173-181345-
/O.NEW.KTAE.SV.W.0401.120918T1317Z-120918T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
917 AM EDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHERN LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 945 AM EDT
* AT 913 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF RAY CITY...OR NEAR
MOODY AFB...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAKELAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3095 8309 3095 8317 3102 8318 3103 8322
3111 8325 3121 8305 3119 8304 3119 8298
3118 8297 3103 8296
TIME...MOT...LOC 1317Z 231DEG 29KT 3100 8315
$$
081 follow-up statement
848
WWUS52 KTAE 181345
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT TUE SEP 18 2012
GAC019-173-181355-
/O.EXP.KTAE.SV.W.0401.000000T0000Z-120918T1345Z/
LANIER GA-BERRIEN GA-
945 AM EDT TUE SEP 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERRIEN AND
LANIER COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE WARNED
AREA.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
(8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3095 8309 3095 8317 3102 8318 3103 8322
3111 8325 3121 8305 3119 8304 3119 8298
3118 8297 3103 8296
TIME...MOT...LOC 1317Z 231DEG 29KT 3100 8315
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 8:11 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 18, 8:11 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 811 AM EDT Tue Sep 18 2012 .MESOSCALE UPDATE...Strongest pre-frontal convective band is pushing through South Central GA and the eastern FL Big Bend as of 1300Z. Now that the line has moved into a more unstable environment, our confidence has increased that the strong winds observed in the lower Doppler radar slices is finally making it to the surface. The primary threat is damaging straight line winds. Also, we continue to see intense lightning displays and torrential downpours which will cause ponding of water in poor drainage areas. Observed rainfall totals remain safely below flash flood guidance. The line continues to move steadily to the east and should be east of the forecast area by 14Z. In the wake of the main convective line, addition shower development is expected ahead of the actual front which is only now approaching the Pensacola area. The remainder of this discussion is unchanged from an earlier release. && .NEAR TERM [Through Tonight]... A potent shortwave is lifting northeast out of Louisiana early this morning, helping spark showers and thunderstorms along a frontal boundary stretching from central Tennessee to the Mississippi Gulf coast. A very moist atmosphere combined with the forcing from the upper trough will generate widespread precipitation today, with categorical PoPs in place for the entire forecast area. Vertical wind shear (both low-level and deep layer) is rather strong for mid-September out ahead of the upper trough, leading to the potential for a few severe storms today given the moist and modestly unstable airmass currently in place. Expect to see a few rotating cells through the mid-morning hours out ahead of the front, before seeing the convection transition to more of a squall line as the front pushes into the Big Bend and eastern zones later in the morning and into the afternoon. While the overall severe threat will be limited by unfavorable lapse rates and retreating upper support, conditions could support a few short-lived tornadoes early in the day. This is supported by the last several runs of our local WRF hi-res model. Conditions will improve from west to east starting early this afternoon as the bulk of the showers and thunderstorms should come to an end with the frontal passage. Abundant clouds and rain today will hold high temperatures in the lower to mid 80s at best. && .SHORT TERM [Wednesday Through Thursday]... Despite the frontal boundary stalling just east of the forecast area, the weather will continue to improve for Wednesday into Thursday as a drier and slightly cooler airmass pushes into the forecast area. PoP's should be confined to the southeastern Big Bend, closer to the fizzling boundary. Elsewhere, expect temperatures to rise into the mid-80s Wednesday and Thursday afternoons, under partly cloudy skies, and pleasant dewpoints in the upper 50s to lower 60s. && .LONG TERM [Thursday Night through next Tuesday]... The upper level pattern will continue to show a narrow ridge over or just west of the continental divide and a broad trough over the eastern two-thirds of the CONUS through the extended period. A closed upper low is forecast to drop south across western Ontario Friday/Friday night and sweep across the Great Lakes region Saturday before opening up and lifting to the northeast Sunday through early next week. This results in further amplifying the trough and sending the next cold front toward our area. This front should be dry with its passage through our CWA either late Sunday or early Monday. The 12z Mon Euro shows a clear frontal passage through the Florida peninsula with surface high pressure dropping all the way down to the Gulf coastal states early next week. The 00z GFS shows the front getting hung up over north central Florida as surface high pressure slides east from the Missouri Valley Sunday to the mid Atlantic states Monday. Either way, drier air will filter in behind the front with cooler temperatures to begin the next week. Min temps may dip into the mid to upper 50s most inland areas both Monday and Tuesday mornings. Max temps will range from the upper 80s to around 90 degrees Friday through Sunday dropping into the lower to mid 80s Monday and Tuesday. && .AVIATION [Beginning 06Z Tuesday]... Scattered to numerous showers and thunderstorms will continue to develop this morning ahead of a cold front. Each terminal is expected to be impacted with periods of MVFR/IFR conditions in the heavier convection at least through early to mid afternoon. Some of these storms could be strong to severe, so amendments may be needed. Conditions should gradually improve from west to east later today. && .MARINE... Strong onshore flow will continue through much of the day ahead of a cold front, with Small Craft Advisory conditions in place. The front will slide just east of the waters by this evening and stall, allowing the gradient to weaken, and winds and seas to relax. Winds and seas will then remain below headline criteria into the weekend. && .FIRE WEATHER... Although drier air is expected to move into the area behind the passage of a cold front later today, red flag conditions are not expected at least through the rest of the week. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...SMALL CRAFT ADVISORY until 8 PM EDT this evening. && NEAR TERM...Camp SHORT TERM...Camp LONG TERM...Barry AVIATION...Barry MARINE...Camp FIRE WEATHER...Barry
Hazardous weather outlook, Sep 18, 9:08 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 908 AM EDT TUE SEP 18 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-191315- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 908 AM EDT TUE SEP 18 2012 /808 AM CDT TUE SEP 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... STRONG TO POTENTIALLY SEVERE STORMS WILL BE POSSIBLE LATE THIS MORNING INTO THE AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY THREATS ARE ISOLATED TORNADOES AND DAMAGING WINDS. STRONG ONSHORE FLOW WILL LEAD AN INCREASED RISK OF RIP CURRENTS AT AREA BEACHES TODAY...ESPECIALLY IN THE FLORIDA PANHANDLE WHERE THERE IS A HIGH RISK OF RIP CURRENTS FOR TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Local storm report, Sep 18, 8:23 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM MARINE TSTM WIND 18 S ST GEORGE ISLAND 29.41N 84.86W
09/18/2012 M51.00 MPH GMZ755 FL C-MAN STATION
C TOWER MEASURED A PEAK GUST OF 220/44 KNOTS AT AN
ELEVATION OF 35.1 METERS
&&
DVDSpecial weather statement, Sep 18, 8:24 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
824 AM EDT TUE SEP 18 2012
GAZ146>148-159>161-181330-
LOWNDES GA-LANIER GA-BROOKS GA-BERRIEN GA-COLQUITT GA-COOK GA-
824 AM EDT TUE SEP 18 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BERRIEN...BROOKS...
COLQUITT...COOK...LANIER AND LOWNDES COUNTIES...
* UNTIL 930 AM EDT
AT 822 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DOERUN TO 11 MILES
NORTHWEST OF MADISON...OR ALONG A LINE EXTENDING FROM MINNESOTA TO
HAMBURG...MOVING EAST AT 50 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...AND THE STORMS
HAVE A HISTORY OF PRODUCING GUSTS AROUND 40 MPH AND BLOWING AN
ISOLATED TREE OR TWO DOWN.
LAT...LON 3084 8301 3084 8308 3080 8312 3062 8314
3065 8363 3093 8374 3103 8373 3103 8379
3133 8391 3133 8346 3140 8337 3144 8337
3147 8314 3141 8313 3127 8303 3119 8304
3118 8297 3112 8296 3087 8297
TIME...MOT...LOC 1223Z 261DEG 44KT 3131 8385 3060 8350
08-LAMERSSpecial weather statement, Sep 18, 8:26 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
826 AM EDT TUE SEP 18 2012
FLZ019-028-029-034-128-134-181330-
INLAND DIXIE FL-LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL-COASTAL
TAYLOR FL-COASTAL DIXIE FL-
826 AM EDT TUE SEP 18 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN
DIXIE...LAFAYETTE...MADISON AND TAYLOR COUNTIES...
* UNTIL 930 AM EDT
AT 822 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM QUITMAN TO 15 MILES
NORTHWEST OF PERRY TO 21 MILES WEST OF STEINHATCHEE...OR ALONG A LINE
EXTENDING FROM EMPRESS TO RIVERSIDE TO 14 MILES SOUTHWEST OF FISH
CREEK...MOVING EAST AT 40 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...AND THE STORMS
HAVE A HISTORY OF PRODUCING GUSTS TO AROUND 40 MPH AND BLOWING AN
ISOLATED TREE OR TWO DOWN.
LAT...LON 2960 8296 2957 8341 2965 8342 2973 8358
2988 8365 2996 8383 3024 8386 3032 8379
3038 8380 3044 8372 3052 8373 3058 8361
3065 8361 3062 8326 3043 8322 3039 8317
3025 8324 3012 8322 3009 8307 2990 8289
TIME...MOT...LOC 1226Z 265DEG 35KT 3072 8355 3025 8375
2964 8369
08-LAMERSLocal storm report, Sep 18, 8:37 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
837 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM LIGHTNING 1 NW RALFORD GREENWAY 30.45N 84.18W
09/17/2012 LEON FL FIRE DEPT/RESCUE
LIGHTNING CAUSED A FIRE TO A SINGLE STORY WOOD FRAME HOME
ON CELTIC ROAD MONDAY NIGHT. TALLAHASSEE FIRE DEPT
ESTIMATED DAMAGE AT 55000 DOLLARS
&&
DVDLocal storm report, Sep 18, 8:43 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM LIGHTNING 4 SSW TALLAHASSEE 30.38N 84.31W
09/17/2012 LEON FL NEWSPAPER
LIGHTNING CAUSED A MOBILE HOME FIRE ALONG BALKIN ROAD
WITH DAMAGE ESTIMATED AT AROUND 20000 DOLLARS
&&
DVDLocal storm report, Sep 18, 9:14 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM FLOOD 12 SW MADISON 30.35N 83.56W
09/18/2012 MADISON FL TRAINED SPOTTER
COUNTY ROAD 360 12 MILES SW OF MADISON IS CLOSED DUE TO
FLOODING.
&&
BOLDENThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 6:13 AM EDT | Special Weather Statement | TAE | Baker, Calhoun, Clay, Decatur, Dougherty, Early and 8 more | 62 min |
| Sep 18, 7:44 AM EDT | Special Weather Statement | TAE | Brooks, Thomas | 46 min |
| Sep 18, 8:24 AM EDT | Special Weather Statement | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 66 min |
| Sep 18, 8:53 AM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.